Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Boston/Norton, MA

September 6, 2014Cheshire County, Hillsborough County, New Hampshire; Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 6, 2014, 3:08 PM EDT for Cheshire County, Hillsborough County, New Hampshire; Middlesex County, Worcester County, Massachusetts. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2014, 3:08 PM EDT (19:08 UTC)
Expired
Sep 6, 2014, 3:39 PM EDT
In force
31 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 114 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:25 PM EDTTSTM WND DMGRichmond, NHTREES AND WIRES DOWN ON BULLOCK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WUUS51 KBOX 061908
SVRBOX
MAC017-027-NHC005-011-062015-
/O.NEW.KBOX.SV.W.0111.140906T1908Z-140906T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
308 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHWESTERN MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
  SOUTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  SOUTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 415 PM EDT

* AT 308 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER RICHMOND...OR 11 MILES NORTH
  OF ORANGE...AND WAS MOVING EAST AT 40 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  NASHUA...FITCHBURG...JAFFREY...MILFORD...PEPPERELL...GROTON...
  WINCHENDON...LUNENBURG...TOWNSEND...HOLLIS...SWANZEY...SHIRLEY...
  ASHBURNHAM...RINDGE...NEW IPSWICH...BROOKLINE...WINCHESTER...
  WILTON...DUNSTABLE AND ASHBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4280 7152 4259 7158 4270 7228 4272 7228
      4272 7238 4273 7240 4284 7237
TIME...MOT...LOC 1908Z 278DEG 34KT 4277 7232 
$$

JWD
2 follow-up statements
312 
WWUS51 KBOX 061924
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT SAT SEP 6 2014

MAC017-027-NHC005-011-062015-
/O.CON.KBOX.SV.W.0111.000000T0000Z-140906T2015Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-CHESHIRE NH-
324 PM EDT SAT SEP 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL WORCESTER...NORTHWESTERN MIDDLESEX...SOUTHWESTERN
HILLSBOROUGH AND SOUTHEASTERN CHESHIRE COUNTIES...

AT 323 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED OVER FITZWILLIAM...AND WAS MOVING EAST 
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
NASHUA...JAFFREY...MILFORD...PEPPERELL...GROTON...WINCHENDON...
TOWNSEND...HOLLIS...ASHBURNHAM...RINDGE...NEW IPSWICH...BROOKLINE...
WILTON...ASHBY...FITZWILLIAM...TROY...GREENVILLE...MASON...TEMPLE AND
ROYALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4280 7152 4263 7157 4272 7223 4272 7227
      4277 7227 4282 7224
TIME...MOT...LOC 1923Z 278DEG 34KT 4275 7214 

$$

JWD
872 
WWUS51 KBOX 061939
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT SAT SEP 6 2014

MAC017-027-NHC005-011-061949-
/O.CAN.KBOX.SV.W.0111.000000T0000Z-140906T2015Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-CHESHIRE NH-
339 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WORCESTER...
NORTHWESTERN MIDDLESEX...SOUTHWESTERN HILLSBOROUGH AND SOUTHEASTERN
CHESHIRE COUNTIES IS CANCELED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED.

ADDITIONAL STORMS MAY DEVELOP THROUGH THIS EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.

&&

LAT...LON 4280 7152 4263 7157 4272 7223 4272 7227
      4277 7227 4282 7224
TIME...MOT...LOC 1938Z 278DEG 34KT 4273 7194 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:55 AM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, Sep 6, 9:55 AM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
955 AM EDT SAT SEP 6 2014

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE AREA TODAY WITH SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE BEHIND THE COLD FRONT WILL BRING DRY
WEATHER AND NEAR SEASONABLE TEMPS TOMORROW. A FEW SHOWERS ARE
POSSIBLE AT TIMES TUE THROUGH NEXT FRI...BUT THE MAJORITY OF THE
PERIOD WILL LIKELY FEATURE DRY WEATHER. JUST BELOW NORMAL TEMPS
EARLY IN THE WEEK MAY MODERATE TO A BIT ABOVE NORMAL BY NEXT
THU/FRI.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
955 AM UPDATE...

AN AREA OF STRATUS/LOW CLOUDS CONTINUED TO SLOWLY ERODE ACROSS
WESTERN AND SOUTHERN SECTIONS OF OUR REGION THIS MORNING. THIS A
RESULT OF DEEP LOW LEVEL MOISTURE THAT HAS BEEN TRANSPORTED
NORTHWARD. STILL EXPECTING THESE LOW CLOUDS TO DISSIPATE BY LATE
MORNING. GIVEN THIS CLOUD EROSION...STILL EXPECT PLENTY OF TIME
FOR DESTABILIZATION AHEAD OF A COLD FRONT AS DEWPOINTS REMAIN
AROUND 70. LATEST SPC MESOANALYSIS ALREADY SHOWS MUCH OF SOUTHERN
NEW ENGLAND WITH MOST UNSTABLE CAPES IN EXCESS OF 1000 J/KG.
EFFECTIVE BULK SHEAR OF 20-30 KTS ALREADY IN PLACE...BUT NOTING
STRONGER SHEAR ACROSS CENTRAL NY STATE...WHICH SHOULD HEAD OUR WAY
FOR THIS AFTERNOON. WILL NEED TO CONTINUE TO MONITOR SHEAR VALUES
THROUGH THIS AFTERNOON. ONCE THE LOW CLOUDS FINALLY BREAK UP...
THINKING MOST UNSTABLE CAPES IN EXCESS OF 2000 J/KG ARE IN REACH.
THIS COMBINATION OF SHEAR AN INSTABILITY WILL LIKELY LEAD TO A FEW
STRONG TO SEVERE STORMS LATER TODAY.

MAIN CHANGES THIS MORNING WERE TO SKY COVER AND TEMPERATURES TO
REFLECT OBSERVED TRENDS. STILL THINKING THE TIMING OF THE COLD
FRONT AND CONVECTIVE WEATHER LOOKS REASONABLE.

PREVIOUS DISCUSSION...

THE PRIMARY ISSUE STILL REMAINS TORRENTIAL RAINFALL WITH THE
POSSIBILITY OF LOCALIZED FLASH FLOODING. PWATS NEAR 2.0 INCHES
/2-3 STD DEVIATIONS ABOVE NORMAL/...DEEP WARM CLOUD DEPTHS AND LOW
MAGNITUDE CORFIDI VECTORS SUPPORT HEAVY RAIN OUT OF THIS
CONVECTION WITH THE POSSIBILITY OF SLOW MOVING OR EVEN
BACKBUILDING STORMS. RAINFALL RATES OF 2.0+ INCHES AN HOUR ARE NOT
OUT OF THE QUESTION. THIS COULD EASILY CAUSE LOCALIZED FLASH
FLOODING...ESPECIALLY IF ANY STORMS STALL OVER AN URBAN AREA OR AN
AREA WHERE DRAINAGE IS TYPICALLY POOR.

REGARDING SEVERE POTENTIAL...WITH PLENTY OF INSTABILITY TO WORK
WITH...THE FACT THAT IT STILL LOOKS LIKE SHEAR LAGS A FEW HOURS
BEHIND THE FRONTAL PASSAGE MAY NOT MATTER QUITE AS MUCH. STILL
NOTE ABOUT 25 KT OF 0-6KM SHEAR AHEAD OF THE FRONT...AND ITS NOT
OUT OF THE QUESTION A SHORT PERIOD WHERE 30-40 KT COINCIDE WITH
THE INSTABILITY AND A LOW LVL BOUNDARY TO SUPPORT A STRONGER
DISCRETE STORM. THESE CELLS MAY LIE AHEAD OF WHAT MAY BE A LINE
OF CONVECTION THAT MESOSCALE MODELS ARE HINTING AT. THE PRIMARY
ISSUE REMAINS STRONG GUSTY WINDS FROM ELEVATED CORES POTENTIALLY
SUPPORTING A WET MICROBURST WITH SHALLOW INVERTED-V SOUNDINGS. OR
STRAIGHT-LINE ALONG AN ORGANIZED BAND. HOWEVER...MODEST HAIL-CAPE
OF AROUND 500J/KG COULD PRODUCE SOME ISOLATED SEVERE HAIL SHOULD
ROTATING UPDRAFTS BECOME APPARENT. FINALLY...DO NOTE THAT WITH THE
ONSET OF STRONGER SHEAR LATER...THERE IS A BRIEF SPIKE IN NEAR
SFC HELICITY AND EHI. THANKS TO HIGH DWPTS SUPPORTIVE OF LOW
LCLS...A BRIEF TORNADO IS NOT OUT OF THE QUESTION. ALL OF THESE
FACTORS ARE IN GOOD AGREEMENT WITH SPC DAY 1 PROBS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
COLD FRONT WILL BE MOVING SLOWLY OFFSHORE BETWEEN 00Z AND 06Z.
WITH SOME SHEAR LEFTOVER AND MOISTURE POOLING...COULD SEE SOME
CONVECTIVE ACTIVITY LINGER THOUGH ABOUT MIDNIGHT /04Z/ ESPECIALLY
SRN CT/RI AND SE MA. NOT OUT OF THE QUESTION SOME THREAT FOR HEAVY
RAIN AND SEVERE LINGERS AS WELL AS LONG AS THIS CONVECTION IS
MAINTAINED. HOWEVER...WITH THE FRONT SHIFTING OFFSHORE...THE LOSS
OF DIURNAL HEAT SUPPORT AND GRADUAL ENTRAINMENT OF DRY AIR FROM
THE NW...SUSPECT ACTIVITY WILL BE ON THE WIND DOWN BETWEEN 00Z
AND 04Z...LEAVING SOME -SHRA IN IT/S WAKE. HAVE TIMED THE SLIGHTLY
SLOWER POPS ACCORDINGLY. OTHERWISE...OUTSIDE OF SOME FOG DUE TO
LEFTOVER GROUND MOISTURE...ANOTHER SOMEWHAT MILD /ALTHOUGH COOLER
THAN FRI NIGHT/ NIGHT IS EXPECTED AS REMNANT CLOUDS WILL TAKE SOME
TIME TO DIMINISH.

SUN...
IMPROVEMENT DAY. HUMIDITY DIMINISHES AS DWPTS DROP BACK INTO THE
LOW 50S AND EVEN POSSIBLY 40S WITH FULL MIXING INTO THE AFTERNOON.
COLD ADVECTION ALOFT WILL ALLOW H85 TEMPS TO FALL BACK TO AROUND
+10C. SO WITH THAT MIXING HIGHS SHOULD REVIVAL AROUND THE MID
70S...WITH A FEW UPPER 70S POSSIBLE. THIS IS CLOSER TO...IF NOT
EVEN SLIGHTLY BELOW NORMAL FOR EARLY SEPTEMBER. OTHER THAN A FEW
DIURNAL CLOUDS OR LEFTOVER CONVECTIVE CI...MOSTLY SUNNY SKIES ARE
LIKELY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* DRY WEATHER WITH PLEASANT TEMPS ON MON
* A FEW SHOWERS POSSIBLE AT TIMES TUE THROUGH FRI BUT NOT A WASHOUT
* TEMPS MODERATE TO NEAR OR JUST ABOVE NORMAL BY THE END OF NEXT WEEK

DETAILS...

SUNDAY NIGHT AND MONDAY...

HIGH PRESSURE NOSING DOWN FROM NORTHERN NEW ENGLAND WILL RESULT IN
NEAR TO JUST BELOW NORMAL TEMPS.  LOW TEMPS SUN NIGHT WILL BE IN THE
40S ACROSS PORTIONS OF SOUTHWEST MA/NORTHWEST MA TO MAINLY THE 50S
ELSEWHERE.  HIGH TEMPS MON WILL MAINLY BE IN THE LOW TO MID 70S...BUT
SOME UPPER 60S ARE POSSIBLE ALONG THE EASTERN MA COAST WITH GUSTY
NORTHEAST WINDS OFF THE OCEAN.

MONDAY NIGHT AND TUESDAY...

LOW CONFIDENCE FORECAST OVER THIS TIME.  A WAVE OF LOW PRESSURE
EMERGING OFF THE MID ATLANTIC COAST WILL LIFT NORTHEAST.  DEPENDING
ON HOW CLOSE TO THE COAST THE SYSTEM TRACKS...WILL DETERMINE IF WE
HAVE A PERIOD OF SHOWERS OR REMAIN DRY.  CURRENT INDICATIONS ARE THE
BEST CHANCE OF ANY PRECIPITATION WILL BE SOUTH OF THE MA PIKE AND
ESPECIALLY FAR SOUTHEAST NEW ENGLAND...BUT EVEN HERE THAT REMAINS
UNCERTAIN. HIGH TEMPS WILL BE A BIT BELOW NORMAL IN THE UPPER 60S
AND LOWER 70S.  COOLEST TEMPS LIKELY TO BE FOUND ALONG THE COAST
WITH ONSHORE FLOW.

WEDNESDAY...

LOW CONFIDENCE FORECAST CONTINUES OVER THIS TIME.  APPEARS THAT THE
WAVE OF LOW PRESSURE WILL HAVE PASSED TO THE NORTHEAST OF THE REGION
BY WEDNESDAY.  ODDS FAVOR MAINLY DRY WEATHER ON WEDNESDAY...BUT
STILL CAN/T RULE OUT A FEW LINGERING SHOWERS ON THE COAST.

THURSDAY AND FRIDAY...

BY THU AND FRI...APPEARS TEMPS SHOULD MODERATE TO JUST ABOVE
NORMAL LEVELS AS FLOW ALOFT TURNS MORE SOUTHWEST.  THE NEXT COLD
FRONT MAY TRIGGER A ROUND OF SCATTERED SHOWERS THU AND/OR FRI.  LOW
CONFIDENCE ON TIMING...BUT RIGHT NOW THURSDAY LOOKS LIKE THE BETTER
DAY FOR SCATTERED SHOWERS.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH SUNDAY...

THROUGH 16Z...MODERATE CONFIDENCE. MAINLY MVFR/IFR CIGS ACROSS
THE WESTERN AND SOUTHERN SECTIONS OF THE REGION THIS MORNING. SLOW
IMPROVEMENT TO CONDITIONS...WITH VSBY IMPROVING FIRST. EXPECTING
MAINLY VFR CONDITIONS BY LATE MORNING MOST LOCATIONS.

THIS AFTERNOON THROUGH OVERNIGHT...MOST PLACES EXPERIENCE SOME
VFR THROUGH THE AFTERNOON AND EVENING. HOWEVER A COLD FRONT
APPROACHING...THEN CROSSING TONIGHT WILL BRING SHOWERS AND
THUNDERSTORMS TO THE REGION WITH REDUCTIONS TO MVFR/IFR AT TIMES
FROM NW-SE. SOME STORMS COULD PRODUCE HEAVY RAIN AND GUSTY WINDS
AND/OR HAIL. THESE STORMS COME WILL GRADUALLY WIND DOWN BETWEEN
00Z AND 04Z TONIGHT...WITH SOME PATCHY FOG POSSIBLE IN ITS WAKE.
WINDS SHIFT TO THE NW BEHIND THE COLD FRONT AND MAY BRIEFLY GUST
TO 20-25 KT.

SUN...
MAINLY VFR BY MORNING.  NW WINDS.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.

KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT AND MONDAY...HIGH CONFIDENCE. VFR CONDITIONS OTHER THAN
THE RISK FOR SOME LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN THE
TYPICALLY PRONE LOCATIONS.

TUESDAY AND WEDNESDAY...LOW CONFIDENCE.  A PERIOD OF MVFR-IFR
CONDITIONS AND A FEW SHOWERS ARE POSSIBLE TUE INTO EARLY
WED...WITH BEST CHANCE NEAR THE COAST.  THIS WILL DEPEND ON WHETHER OR NOT
A WAVE OF LOW PRESSURE OFF THE MID ATLANTIC TRACKS CLOSE ENOUGH TO
THE OUR REGION.  OTHERWISE...VFR CONDITIONS WILL CONTINUE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH TONIGHT...MODERATE TO HIGH CONFIDENCE. AS A COLD FRONT
APPROACHES THE WATERS FROM THE NW SW WINDS MAY BRIEFLY GUST NEAR
25 KT NEAR SHORE THIS AFTERNOON AND EARLY EVENING. DECIDED TO
HOIST A SCA FOR THE NEAR SHORE WATERS OF MARTHAS VINEYARD
SOUND/BUZZARDS BAY/NANTUCKET SOUND AS WELL AS CAPE COD BAY FROM
2 PM UNTIL 7 PM.

SEAS SHOULD GENERALLY REMAIN BELOW 5 FT. ONLY CAVEAT WILL BE SOME SHOWERS
AND THUNDERSTORMS WHICH MAY CROSS THE WATERS LATE THIS AFTERNOON
AND EVENING. ISOLATED STRONG TO DAMAGING WIND GUSTS AND DANGEROUS
CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THE STORMS. WINDS
SHIFT TO THE NW LATE.

SUN...HIGH CONFIDENCE.
HIGH PRES BUILDS OVER FROM THE N...MAINLY QUIET BOATING WEATHER
RETURNS.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE.  HIGH
PRESSURE TO THE NORTH AND A WAVE OF LOW PRESSURE TO THE SOUTH WILL
GENERATE A PERSISTENT NORTHEAST FLOW OF AIR AT THE SURFACE.
NORTHEAST WINDS MAY GUST AT TIMES TO BETWEEN 20 AND 25 KNOTS...WITH
THE STRONGEST WINDS MOST LIKELY ACROSS THE SOUTHERN WATERS.  SEAS
SHOULD ALSO BUILD TO ABOVE SCA THRESHOLDS ACROSS THE OUTER-WATERS
MONDAY NIGHT AND TUESDAY FROM THIS LOW PRESSURE SYSTEM.

WEDNESDAY...MODERATE TO HIGH CONFIDENCE.  LEFT OVER NORTHEAST SCA
SWELL REMAINS POSSIBLE ACROSS THE OUTER-WATERS INTO WEDNESDAY IN THE
WAKE OF THE DEPARTING WAVE OF LOW PRESSURE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR ANZ231>234.

&&

SYNOPSIS...BELK/FRANK/DOODY
NEAR TERM...FRANK/DOODY
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...BELK/FRANK/DOODY
MARINE...FRANK/DOODY
Hazardous weather outlook, Sep 6, 1:25 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
125 PM EDT SAT SEP 6 2014

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-071730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
125 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-071730-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
125 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 5 PM
AND 10 PM. TORRENTIAL RAINFALL WITH THE STRONGEST STORMS MAY
RESULT IN A VERY LOCALIZED FLASH FLOOD THREAT...MAINLY IN
URBANIZED AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>233-250-254>256-071730-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
125 PM EDT SAT SEP 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. THE PRIMARY CONCERN IS ISOLATED STRONG TO
DAMAGING WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-234>237-251-071730-
BOSTON HARBOR-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
125 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 6, 3:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT SAT SEP 6 2014

MAZ004-026-NHZ011-015-061945-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-CHESHIRE-WESTERN AND
CENTRAL HILLSBOROUGH-
305 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM APPROACHING SOUTHWEST NEW HAMPSHIRE...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WINCHESTER...OR 12 MILES SOUTHEAST OF
BRATTLEBORO...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT CROSSES SOUTHWEST NEW HAMPSHIRE...
AND ENTERS NORTHERN MASSACHUSETTS BEFORE 4 PM.

LOCATIONS IMPACTED INCLUDE...
FITCHBURG...JAFFREY...WINCHENDON...SWANZEY...ASHBURNHAM...RINDGE...
NEW IPSWICH...WINCHESTER...HINSDALE...WILTON...ASHBY...FITZWILLIAM...
TROY...GREENVILLE...MASON...TEMPLE...ROYALSTON...RICHMOND AND SHARON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4281 7175 4262 7179 4270 7228 4272 7228
      4273 7244 4273 7246 4274 7247 4284 7246
TIME...MOT...LOC 1904Z 278DEG 34KT 4278 7236

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:05 PM EDTSpecial Weather StatementBOXCheshire40 min
Sep 6, 4:18 PM EDTSevere Thunderstorm WarningBOXHillsborough57 min
Sep 6, 4:29 PM EDTTornado WarningBOXHillsborough31 min
Sep 6, 4:59 PM EDTSevere Thunderstorm WarningBOXHillsborough61 min
Sep 6, 6:19 AM EDTSmall Craft AdvisoryBOX13 hr
Sep 6, 3:35 PM EDTSpecial Weather StatementBOXFranklin40 min
Sep 6, 3:38 PM EDTSpecial Weather StatementBOXWorcester52 min
Sep 6, 3:48 PM EDTSpecial Weather StatementBOXEssex27 min
Sep 6, 3:52 PM EDTSpecial Marine WarningBOX53 min
Sep 6, 4:00 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester60 min
Sep 6, 4:22 PM EDTTornado WarningBOXFranklin, Worcester24 min
Sep 6, 5:00 PM EDTSpecial Marine WarningBOX60 min
Sep 6, 5:03 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Sep 6, 5:36 PM EDTSpecial Weather StatementBOXEssex, Middlesex, Norfolk, Worcester84 min
Sep 6, 5:43 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester26 min
Sep 6, 5:50 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex40 min
Sep 6, 5:55 PM EDTSpecial Marine WarningBOX65 min
Sep 6, 6:01 PM EDTSpecial Weather StatementBOXWorcester44 min
Sep 6, 6:02 PM EDTSpecial Weather StatementBOXSuffolk43 min
Sep 6, 6:06 PM EDTSpecial Marine WarningBOX54 min
Sep 6, 6:08 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Suffolk112 min
Sep 6, 6:25 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Sep 6, 7:38 PM EDTSpecial Weather StatementBOXPlymouth52 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.